Composite systems with uncertain couplings of fixed structure : scaled Riccati equations and the problem of quadratic stability
Hinrichsen, Diederich, 1939- and Pritchard, A. J.. (2008) Composite systems with uncertain couplings of fixed structure : scaled Riccati equations and the problem of quadratic stability. SIAM Journal on Control and Optimization, Volume 47 (Number 6). pp. 3037-3075. ISSN 0363-0129Full text not available from this repository.
Official URL: http://dx.doi.org/10.1137/070707919
We consider large scale systems consisting of a finite number of separate uncertain subsystems which interact via uncertain couplings of arbitrarily prescribed structure. The couplings are viewed as structured perturbations of the block-diagonal system representing the collection of the separate nominal subsystems (the "nominal system"). We de. ne spectral value sets and stability radii for these time-invariant structured perturbations and derive formulas for their computation. Scaled Riccati equations are introduced to obtain explicit formulas for the stability radii with respect to time-varying and possibly nonlinear perturbations of the given structure. From these we derive necessary and sufficient conditions under which the stability radii with respect to time-invariant and time-varying perturbations are equal. These results are obtained by constructing joint quadratic Liapunov functions of optimal robustness. With their help we prove necessary and sufficient conditions for quadratic stability and sufficient conditions for the validity of a generalized Aizerman conjecture.
|Item Type:||Journal Article|
|Subjects:||Q Science > QA Mathematics|
|Divisions:||Faculty of Science > Mathematics|
|Library of Congress Subject Headings (LCSH):||Riccati equation, Perturbation (Mathematics), System theory, Spectral theory (Mathematics), Stability, Nonlinear control theory|
|Journal or Publication Title:||SIAM Journal on Control and Optimization|
|Publisher:||Society for Industrial and Applied Mathematics|
|Number of Pages:||39|
|Page Range:||pp. 3037-3075|
|Access rights to Published version:||Restricted or Subscription Access|
|References:|| F. Amato, Robust Control of Linear Systems Subject to Uncertain Time-Varying Perturbations, Lecture Notes in Control and Inform. Sci. 325, Springer-Verlag, Berlin, 2006.  M. Arcak and E. D. Sontag, A passivity-based stability criterion for a class of interconnected systems and applications to biochemical reaction networks, IEEE Trans. Automat. Control, 38 (2007), pp. 799–803.  M. Athans, ed., Special Issue on Large-Scale Systems and Decentralized Control, IEEE Trans. Automat. Control, AC-23 (1978).  A. Berman and R. J. Plemmons, Nonnegative Matrices in the Mathematical Sciences, Classics Appl. Math. 9, SIAM, Philadelphia, 1994.  S. Boyd, L. El Ghaoui, E. Feron, and V. Balakrishnan, Linear Matrix Inequalities in Systems and Control Theory, SIAM Stud. Appl. Math. 15, SIAM, Philadelphia, 1994.  R Castellanos, A. R Messina, and H. Sarmient, Robust stability analysis of large power systems using structured singular value theory, Journal of Electrical Power and Energy Systems, 27 (2005), pp. 389–397.  F. Colonius and W. Kliemann, The Dynamics of Control, Birkh¨auser Boston, Boston, 2000.  E. J. Davison, Connectability and structural controllability of composite systems, Automatica, 13 (1977), pp. 109–123.  L. Farina and S. Rinaldi, Positive Linear Systems, John Wiley & Sons, New York, 2000.  J. Feddema, C. Lewis, and D. Schoenwald, Decentralized control of cooperative robotic vehicles: Theory and application, IEEE Trans. Robotics Automat., 18 (2002), pp. 852– 864.  D. Hinrichsen and A. J. Pritchard, Stability radius for structured perturbations and the algebraic Riccati equation, Systems Control Lett., 8 (1986), pp. 105–113.  D. Hinrichsen and A. J. Pritchard, Mathematical Systems Theory I: Modelling, State Space Analysis, Stability and Robustness, Texts Appl. Math. 48, Springer-Verlag, Berlin, 2005.  R. A. Horn and C. R. Johnson, Matrix Analysis, Cambridge University Press, Cambridge, UK, 1990.  R. A. Horn and C. R. Johnson, Topics in Matrix Analysis, Cambridge University Press, Cambridge, UK, 1991.  J. A. Jacquez and C. P. Simon, Qualitative theory of compartmental systems, SIAM Rev., 35 (1993), pp. 43–79.  M. Karow, D. Hinrichsen, and A. J. Pritchard, Interconnected systems with uncertain couplings: Explicit formulae for μ-values, spectral value sets, and stability radii, SIAM J. Control Optim., 45 (2006), pp. 856–884.  A. N. Michel and R. K. Miller, Qualitative Analysis of Large Scale Dynamical Systems, Academic Press, New York, 1977.  A. P. Molchanov and Y. E. S. Pyatnitsky, Criteria of asymptotic stability of differential and difference inclusions encountered in control theory, Systems Control Lett., 13 (1989), pp. 59–64.  M. A. Rotea, M. Corless, D. Da, and I. R. Petersen, Systems with structured uncertainty: Relations between quadratic and robust stability, IEEE Trans. Automat. Control, 38 (1993), pp. 799–803.  D. D. ˇSiljak, Large Scale Dynamic Systems. Stability and Structure, North-Holland Series in System Science and Engineering, North-Holland, New York, 1979.  D. D. ˇSiljak, Decentralized Control of Complex Systems, Math. Sci. Engrg. 184, Academic Press, Boston, 1991.  D. D. ˇSiljak, Dynamic graphs, Nonlinear Anal. Hybrid Syst., 2 (2008), pp. 544–567.  R. S. Varga, Gerˇsgorin and His Circles, Springer Ser. Comput. Math. 36, Springer-Verlag, Berlin, 2004.  M. Vidyasagar, Input-Output Analysis of Large-Scale Interconnected Systems. Decomposition, Well-posedness, and Stability, Lecture Notes in Control and Inform. Sci. 29, Springer- Verlag, Berlin, 1981.  J. C. Willems, The Analysis of Feedback Systems, Research Monograph 62, MIT Press, Cambridge, MA, 1971.  F. Wirth, Asymptotic behavior of the value functions of discrete-time discounted optimal control, J. Optim. Theory Appl., 110 (2001), pp. 183–210.|
Actions (login required)